As many as 25 percent of people who take certain antidepressant medications report gaining weight, and sometimes quite a bit – as much as 100 pounds. some of the drugs that may be least likely to lead to weight gain are Effexor (venlafaxine) and Serzone (nafazodone), while Wellbutrin (bupropion) tends to cause weight loss. Most antidepressants can cause weight gain, and different drugs affect individuals differently- you may gain weight on one antidepressant but not on another, even if the second is known to cause weight gain in some individuals. Conversely, he says that one of the antidepressants that seems most likely to cause weight gain is Paxil, an SSRI (selective serotonin reuptake inhibitor). Overall, it’s believed the effect is more likely to occur after taking medication for six months or longer. Of the other SSRIs, which include Prozac, Lexapro and Celexa, Zoloft may be least likely to cause weight gain. Some may trigger food cravings, particularly for carbohydrates. It is also possible that when the antidepressants are effective, you become less depressed and regain your appetite (though this would only apply in cases where loss of appetite is a symptom of depression). And bear in mind that overeating can also be a symptom of depression that can cause weight gain regardless of taking antidepressants. In the midst of the obesity epidemic, unwanted weight gain due to antidepressant use is rarely mentioned, although it could be a significant contributor since these drugs are now the most commonly prescribed pharmaceuticals in the United States. In 2005 (the last year for which figures are available) some 27 million Americans age six and older were taking January 6, 2010 concluded that prescription anti-depressants may provide little benefit for patients with mild or moderate depression although they do help patients with very severe depression. Here are my recommendations for treating mild to moderate depression. Weight gain is a possible side effect of many antidepressant drugs. While each person responds to antidepressant treatment differently, the following antidepressants may be more likely to cause weight gain during your treatment. TCAs were some of the first drugs approved to treat depression. They aren’t prescribed as often anymore because newer treatments cause fewer side effects. Weight gain was a common reason people stopped treatment with these types of antidepressants, according to a 1984 study. Still, TCAs can be effective in people who don’t respond to other types of antidepressant drugs, despite the unwanted side effects. Doctors prescribe MAOIs most often when other antidepressants don’t work due to certain side effects and safety concerns. Who manufactures prednisone Cheap cheapest in uk viagra viagra viagra Kamagra quick Best Answer Sertraline shares the common side effects and contraindications of other SSRIs, with high rates of nausea, diarrhea, insomnia, and sexual side effects; however, it does not cause weight gain, and its effects on cognition are mild. Common side effects can include When it comes to side effect specifics, Zoloft is more likely than Prozac to cause diarrhea. Prozac is more likely to cause dry mouth and sleep problems. Neither drug causes drowsiness, and both medications are less likely to cause weight gain than older antidepressant drugs. A 2000 study of SSRI-induced weight gain looked at three drugs sertraline, fluoxetine and paroxetine and only found one of them to significantly affect weight; and the one with a significant positive correlation was paroxetine. Unfortunately, as is often the case with these studies. Zoloft, generically known as sertraline, belongs to a classification of antidepressants referred to as Selective Serotonin Reuptake Inhibitors, or SSRIs. Physicians recommend Zoloft for treatment of depressive disorders, anxiety and other psychological health conditions. Like other SSRIs, Zoloft may cause weight changes in some individuals. Knowing that this issue might take place can help you make essential lifestyle changes to avoid it or deal with it effectively if you experience either one. Weight loss is a typical side effect of Zoloft, impacting children and teenagers more often than adults, who need close tracking when taking this drug. Inning accordance with e Med TV, 7 percent of children taking Zoloft experienced weight loss of higher than 7 percent of their body weight. Around 2 percent of teenagers lost more than 7 percent. If you lose large amounts of weight and do not have to lose it, you may need to stop taking the medication. It’s unclear whether the medication itself or a combination of lifestyle changes, underlying conditions and other elements is to blame for weight gain in patients taking Zoloft. (sertraline hydrochloride), although it is not very common. Based on clinical studies, weight gain occurs in around 1 percent of people who take Zoloft (although the exact percentage was not reported in these studies). Given this small percentage, for individual situations it is difficult to say whether weight gain is actually caused by the medicine itself, another medical condition, a change in eating habits and/or physical activity, a combination of these factors, or something else. If these suggestions do not help, talk to your healthcare provider. He or she can give you other suggestions for dealing with the weight gain -- whether or not it's a side effect of Zoloft. If the weight gain continues, he or she may recommend adjusting the Zoloft dosage or switching to another medicine. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Does sertraline cause weight gain Antidepressants That Do Not Cause Weight Gain, Prozac vs. Zoloft What's the Difference? Propranolol chemical structure Why SSRIs Cause Weight Gain and What You Can Do About It. Like any medication, antidepressants in the class of selective serotonin reuptake inhibitors SSRIs have potential side effects. For some people who take an SSRI, such as Prozac fluoxetine or Zoloft sertraline, one of these is weight gain. Why SSRIs Cause Weight Gain and What to Do About It. Does Zoloft cause weight gain? - helvegr. Zoloft and Weight Gain - Depression Home Page. YES, YOU ARE RIGHT. ZOLOFT DOES CAUSE SERIOUS WEIGHT GAIN AND FATIGUE. I took zoloft for less than a year, a minimum dose of 25 mg per day, and, after the first months when the drug is new once the body adjust with it, ZOLOFT is a downer that causes serious fatigue and weight gain. Some drugs have no effect on weight, while others cause weight gain or weight loss. Also, the same medications can cause weight gain in certain individuals and weight loss in others. Most antidepressants can cause weight gain, and different drugs affect individuals differently- you may gain weight on one antidepressant but not on another, even if the second is known to cause weight gain in some individuals.